Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 87, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 16, 2017, 8:55 AM CST. It took effect at Nov 16, 2017, 9:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2017, 8:55 AM CST (14:55 UTC)
- In effect from
- Nov 16, 2017, 9:00 AM CST
- Expired
- Nov 16, 2017, 12:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
338 WHUS73 KGRB 161455 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 855 AM CST THU NOV 16 2017 LMZ521-541-162300- /O.EXP.KGRB.GL.W.0014.000000T0000Z-171116T1500Z/ /O.NEW.KGRB.SC.Y.0087.171116T1500Z-171116T1800Z/ /O.CON.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 855 AM CST THU NOV 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... ...GALE WARNING FROM THIS MORNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS...NORTH 20 TO 30 KNOTS WITH A FEW GALE FORCE GUSTS TO 35 KNOTS, ESPECIALLY NEAR DEATH'S DOOR, DECREASING TO 10 TO 20 KNOTS IN THE EARLY AFTERNOON. * WAVES...3 TO 5 FEET, DECREASING TO 2 TO 4 FEET THIS AFTERNOON. LOCALLY HIGHER IN AND NEAR DEATH'S DOOR. * A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ542-543-162300- /O.CON.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/ /O.CON.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 855 AM CST THU NOV 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WINDS...NORTH 15 TO 25 KNOTS, DECREASING TO 10 TO 15 KNOTS IN THE EARLY AFTERNOON. * WAVES...2 TO 4 FEET. HIGHEST WAVES TOWARD THE OPEN WATERS. * A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ522-161800- /O.CON.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 855 AM CST THU NOV 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH 15 TO 25 KNOTS, DECREASING TO 10 TO 15 KNOTS IN THE EARLY AFTERNOON. * WAVES...2 TO 4 FEET DECREASING TO 1 TO 3 FEET IN THE EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
160 WHUS73 KGRB 161811 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1211 PM CST THU NOV 16 2017 LMZ521-541-170215- /O.EXP.KGRB.SC.Y.0087.000000T0000Z-171116T1800Z/ /O.CON.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1211 PM CST THU NOV 16 2017 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. * A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ542-543-170215- /O.EXP.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/ /O.CON.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1211 PM CST THU NOV 16 2017 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. * A GALE WATCH IS IN EFFECT FOR FRIDAY...WHERE SOUTHERLY WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ522-161915- /O.EXP.KGRB.SC.Y.0086.000000T0000Z-171116T1800Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1211 PM CST THU NOV 16 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 5:19 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Nov 16, 5:19 AM CST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 519 AM CST Thu Nov 16 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 306 AM CST Thu Nov 16 2017 Gusty winds continue behind a low pressure system exiting the western Great Lakes this morning. Some light snow showers were noted across far north-central Wisconsin with lake effect snow from the Lake Superior snowbelt. Winds will die down this morning as lake effect snow showers come to an end as high pressure builds in from the west. Models continue to indicate that skies will clear out today as the ridge tracks through the area, however upstream satellite observations bring this into doubt. Even if the area clears out later today, the next system approaching from the west will bring clouds back to the region later this afternoon and into the early evening hours. Highs today will generally be in the 30s. A low pressure system will track through later tonight into Friday, bringing a mixed bag of precipitation types to northeast Wisconsin as it tracks through the region. Lows tonight should occur during the evening hours, then rise during the rest of the night as winds turn southerly. Mid level dry air and a warm layer will mean sleet and freezing drizzle will be a possibility, as well as snow as the column is saturated at times. The weak lift and dry layer should keep the liquid portion of the precipitation as mainly drizzle, until deeper moisture and better dynamics transition this to rain Friday afternoon. The mixed precipitation could make the morning commute interesting on Friday, especially across central and north-central Wisconsin. Snowfall amounts are expected to be fairly light given the other precipitation types expected with icing expected to be fairly light given the weak dynamics during the morning hours. The main question will be how cold the roads are and how much liquid precipitation falls. Right now it appears to be fairly minimal, however if that changes the impact could worsen depending on future forecasts. .LONG TERM...Friday Night Through Wednesday Issued at 306 AM CST Thu Nov 16 2017 Precipitation chances/types Friday night and Saturday, wind speeds and gusts on Saturday into Saturday night, and the potential for lake effect snow showers lingering Saturday night into Sunday are the main concerns with this package. For Friday night, the precipitation should start out as light rain or drizzle. The colder air is slower to work into the area compared to several days ago, so any change over to snow well north and west of the Fox Valley would not occur until well after midnight Friday night. Latest model guidance would not suggest a mix at Wausau until almost sunrise on Saturday morning. Roads could become slick again late Friday night into Saturday morning across north-central Wisconsin. The colder air will gradually work across the area on Saturday for the opening of the deer hunting season. Latest bufkit soundings indicated most of the precipitation on Saturday would be in the form of rain across the Fox Valley/lakeshore region until the afternoon where a mix is possible before the precipitation ends. It will be mainly snow across the north, could be a little rain early Saturday morning if air temperatures are a few degrees above freezing at a few spots. Across central Wisconsin, a mix of rain/snow is expected. Probably the bigger issue is expected wind speeds/gusts. 00z bufkit soundings tonight would suggest gusts of 35 to 40 knots are possible due to deep mixing due to steep low level lapse rates. Have increased wind speeds/gusts, but not as high as the bufkit soundings suggest. Want to see one more model run to ensure the strength of the winds. A wind advisory may be needed for Door county, and possibly some portions of northeast Wisconsin. Temperatures should fall slowly through the late morning and afternoon hours on Saturday. Lake effect snow showers will linger across the far north Saturday night into Sunday with northerly flow off Lake Superior. There is small chances of precipitation across the far north early next week, but confidence is low. Temperatures will be on a roller coaster ride, with middle 30s to lower 40s Saturday, upper 20s to middle 30s Sunday warming back into the upper 30s to middle 40s Monday before plunging again on Tuesday. && .AVIATION...for 12Z TAF Issuance Issued at 519 AM CST Thu Nov 16 2017 Gusty west to northwest winds will continue to subside this morning. MVFR cigs will gradually improve to VFR today from west to east as high pressure moves through the region. Low pressure will bring MVFR cigs back to the area tonight as a wintry mix falls over portions of central and north-central Wisconsin. && .MARINE... Issued at 306 AM CST Thu Nov 16 2017 Northwest Gales are expected to continue along the Door peninsula this morning, before easing throughout the daytime hours. Gales look to occur for a few more hours than previously expected, therefore will extend the Gale Warning through 9 am. After the Gales, small craft conditions are expected through mid-day, with all headlines expected to end by the afternoon hours. Another low pressure system could bring additional chances for gale force winds, first from the south on Friday ahead of the system, then from the northwest behind the system on Saturday and Saturday evening. Given the fairly high confidence on the southerly Gales across most zones on Friday will issue a Gale Watch for all areas save for the southern Bay of Green Bay during the daytime hours with this issuance. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......Kurimski MARINE.........Kurimski
Hazardous weather outlook, Nov 15, 2:25 PM CST, 18 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 225 PM CST Wed Nov 15 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 225 PM CST Wed Nov 15 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Hazardous travel is possible across Vilas county. Lake-effect snow showers, possibly mixed with freezing drizzle at times, may bring snow accumulations of 1 to 2 inches to northern Vilas county, and less than inch across the southern portion of the county. Slippery stretches may develop on Vilas County roadways tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Hazardous travel is also possible across north-central and parts of central and far northeast Wisconsin late Thursday night into Friday morning. A light wintry mix is expected to overspread the region, and may result in slippery roads. The precipitation is expected to change to all rain late Friday morning. Travel may become hazardous again Friday night well north and west of the Fox Valley as the rain changes back to snow and temperatures fall below freezing. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall amounts across far north-central Wisconsin, or wind gusts over 40 mph across Door county tonight. LMZ521-522-541>543-162030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 225 PM CST Wed Nov 15 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force gusts are expected tonight across the coastal waters of northern Door county. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is chance of south gales on Lake Michigan on Friday. Gale force gusts from the northwest are possible on Saturday across the coastal waters of northern Door county. MPC/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:31 AM CST | Gale Watch | GRB | 12 hr | |
| Nov 16, 3:27 PM CST | Gale Warning | GRB | 27 hr | |
| Nov 16, 3:27 PM CST | Small Craft Advisory | GRB | 69 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.